- Research Article
- Open Access
On Strong Convergence by the Hybrid Method for Equilibrium and Fixed Point Problems for an Inifnite Family of Asymptotically Nonexpansive Mappings
© G. Cai and C. S. Hu. 2009
- Received: 17 April 2009
- Accepted: 9 July 2009
- Published: 4 August 2009
We introduce two modifications of the Mann iteration, by using the hybrid methods, for equilibrium and fixed point problems for an infinite family of asymptotically nonexpansive mappings in a Hilbert space. Then, we prove that such two sequences converge strongly to a common element of the set of solutions of an equilibrium problem and the set of common fixed points of an infinite family of asymptotically nonexpansive mappings. Our results improve and extend the results announced by many others.
- Hilbert Space
- Variational Inequality
- Equilibrium Problem
- Nonexpansive Mapping
- Lipschitz Constant
Let be a nonempty closed convex subset of a Hilbert space . A mapping is said to be nonexpansive if for all we have . It is said to be asymptotically nonexpansive  if there exists a sequence with and such that for all integers and for all . The set of fixed points of is denoted by .
The set of solutions of (1.1) is denoted by . In 2005, Combettes and Hirstoaga  introduced an iterative scheme of finding the best approximation to the initial data when is nonempty, and they also proved a strong convergence theorem.
In the case of , . In the case of , is denoted by . The problem (1.2) is very general in the sense that it includes, as special cases, some optimization problems, variational inequalities, minimax problems, the Nash equilibrium problem in noncooperative games, and others (see, e.g., [3, 4]).
Construction of fixed points of nonexpansive mappings and asymptotically nonexpansive mappings is an important subject in nonlinear operator theory and its applications, in particular, in image recovery and signal processing (see, e.g., [1, 8–10]). Fixed point iteration processes for nonexpansive mappings and asymptotically nonexpansive mappings in Hilbert spaces and Banach spaces including Mann  and Ishikawa  iteration processes have been studied extensively by many authors to solve nonlinear operator equations as well as variational inequalities; see, for example, [11–13]. However, Mann and Ishikawa iteration processes have only weak convergence even in Hilbert spaces (see, e.g., [11, 12]).
Inspired and motivated by the above facts, it is the purpose of this paper to introduce the Mann iteration process for finding a common element of the set of common fixed points of an infinite family of asymptotically nonexpansive mappings and the set of solutions of an equilibrium problem. Then we prove some strong convergence theorems which extend and improve the corresponding results of Tada and Takahashi , Inchan and Plubtieng , Zegeye and Shahazad , and many others.
We will use the following notations:
Lemma 2.1 ().
Lemma 2.2 ().
Lemma 2.3 ().
For solving the equilibrium problem, let us assume that the bifunction satisfies the following conditions (see ):
The following lemma appears implicity in .
Lemma 2.4 ().
The following lemma was also given in .
Lemma 2.5 ().
Definition 2.6 (see ).
Lemma 2.7 ([10, Lemma 4.1]).
Lemma 2.8 ([10, Lemma 4.4]).
Let be a nonempty closed convex subset of . Let be a family of asymptotically nonexpansive mappings of into itself with Lipschitz constants , that is, ( ) such that . Let for every , where for every and with for every and for every and let for every . Then, the following holds:
In this section, we will introduce two iterative schemes by using hybrid approximation method for finding a common element of the set of common fixed points for a family of infinitely asymptotically nonexpansive mappings and the set of solutions of an equilibrium problem in Hilbert space. Then we show that the sequences converge strongly to a common element of the two sets.
Since is bounded and is closed, there exists a subsequence of which converges weakly to , where . From (3.28), we have . Noticing (3.29) and (3.32), it follows from Lemma 2.7 that . Next we prove that . Since , for any we have
We divide the proof of Theorem 3.2 into four steps.
It follows from (2.1) and (3.53) that
Corollary 3.3 extends the Theorem of Tada and Takahashi  in the following senses:
from computation point of view, the algorithm in Corollary 3.3 is also simpler and, more convenient to compute than the one given in .
Corollary 3.5 extends Theorem 3.1 of Inchan and Plubtieng  from two asymptotically nonexpansive mappings to an infinite family of asymptotically nonexpansive mappings.
Corollary 3.7 extends Theorem 3.1 of Zegeye and Shahzad  from a finite family of asymptotically nonexpansive mappings to an infinite family of asymptotically nonexpansive mappings.
This research is supported by the National Science Foundation of China under Grant (10771175), and by the key project of chinese ministry of education(209078) and the Natural Science Foundational Committee of Hubei Province (D200722002).
- Goebel K, Kirk WA: A fixed point theorem for asymptotically nonexpansive mappings. Proceedings of the American Mathematical Society 1972, 35: 171–174. 10.1090/S0002-9939-1972-0298500-3MathSciNetView ArticleMATHGoogle Scholar
- Combettes PL, Hirstoaga SA: Equilibrium programming in Hilbert spaces. Journal of Nonlinear and Convex Analysis 2005,6(1):117–136.MathSciNetMATHGoogle Scholar
- Blum E, Oettli W: From optimization and variational inequalities to equilibrium problems. The Mathematics Student 1994,63(1–4):123–145.MathSciNetMATHGoogle Scholar
- Moudafi A, Théra M: Proximal and dynamical approaches to equilibrium problems. In Ill-Posed Variational Problems and Regularization Techniques, Lecture Notes in Economics and Mathematical Systems. Volume 477. Springer, Berlin, Germany; 1999:187–201.View ArticleGoogle Scholar
- Browder FE, Petryshyn WV: Construction of fixed points of nonlinear mappings in Hilbert space. Journal of Mathematical Analysis and Applications 1967, 20: 197–228. 10.1016/0022-247X(67)90085-6MathSciNetView ArticleMATHGoogle Scholar
- Liu F, Nashed MZ: Regularization of nonlinear ill-posed variational inequalities and convergence rates. Set-Valued Analysis 1998,6(4):313–344. 10.1023/A:1008643727926MathSciNetView ArticleMATHGoogle Scholar
- Nakajo K, Takahashi W: Strong and weak convergence theorems by an improved splitting method. Communications on Applied Nonlinear Analysis 2002,9(2):99–107.MathSciNetMATHGoogle Scholar
- Podilchuk CI, Mammone RJ: Image recovery by convex projections using a least-squares constraint. Journal of the Optical Society of America A 1990, 7: 517–521.View ArticleGoogle Scholar
- Byrne C: A unified treatment of some iterative algorithms in signal processing and image reconstruction. Inverse Problems 2004,20(1):103–120. 10.1088/0266-5611/20/1/006MathSciNetView ArticleMATHGoogle Scholar
- Nakajo K, Shimoji K, Takahashi W: On strong convergence by the hybrid method for families of mappings in Hilbert spaces. Nonlinear Analysis: Theory, Methods & Applications 2009,71(1–2):112–119. 10.1016/j.na.2008.10.034MathSciNetView ArticleMATHGoogle Scholar
- Mann WR: Mean value methods in iteration. Proceedings of the American Mathematical Society 1953, 4: 506–510. 10.1090/S0002-9939-1953-0054846-3MathSciNetView ArticleMATHGoogle Scholar
- Ishikawa S: Fixed points by a new iteration method. Proceedings of the American Mathematical Society 1974, 44: 147–150. 10.1090/S0002-9939-1974-0336469-5MathSciNetView ArticleMATHGoogle Scholar
- Tan K-K, Xu HK: Approximating fixed points of nonexpansive mappings by the Ishikawa iteration process. Journal of Mathematical Analysis and Applications 1993,178(2):301–308. 10.1006/jmaa.1993.1309MathSciNetView ArticleMATHGoogle Scholar
- Nakajo K, Takahashi W: Strong convergence theorems for nonexpansive mappings and nonexpansive semigroups. Journal of Mathematical Analysis and Applications 2003,279(2):372–379. 10.1016/S0022-247X(02)00458-4MathSciNetView ArticleMATHGoogle Scholar
- Kim T-H, Xu H-K: Strong convergence of modified Mann iterations for asymptotically nonexpansive mappings and semigroups. Nonlinear Analysis: Theory, Methods & Applications 2006,64(5):1140–1152. 10.1016/j.na.2005.05.059MathSciNetView ArticleMATHGoogle Scholar
- Inchan I, Plubtieng S: Strong convergence theorems of hybrid methods for two asymptotically nonexpansive mappings in Hilbert spaces. Nonlinear Analysis: Hybrid Systems 2008,2(4):1125–1135. 10.1016/j.nahs.2008.09.006MathSciNetMATHGoogle Scholar
- Takahashi W, Takeuchi Y, Kubota R: Strong convergence theorems by hybrid methods for families of nonexpansive mappings in Hilbert spaces. Journal of Mathematical Analysis and Applications 2008,341(1):276–286. 10.1016/j.jmaa.2007.09.062MathSciNetView ArticleMATHGoogle Scholar
- Zegeye H, Shahzad N: Strong convergence theorems for a finite family of asymptotically nonexpansive mappings and semigroups. Nonlinear Analysis: Theory, Methods & Applications 2008,69(12):4496–4503. 10.1016/j.na.2007.11.005MathSciNetView ArticleMATHGoogle Scholar
- Tada A, Takahashi W: Weak and strong convergence theorems for a nonexpansive mapping and an equilibrium problem. Journal of Optimization Theory and Applications 2007,133(3):359–370. 10.1007/s10957-007-9187-zMathSciNetView ArticleMATHGoogle Scholar
- Opial Z: Weak convergence of the sequence of successive approximations for nonexpansive mappings. Bulletin of the American Mathematical Society 1967, 73: 591–597. 10.1090/S0002-9904-1967-11761-0MathSciNetView ArticleMATHGoogle Scholar
- Goebel K, Kirk WA: Topics in Metric Fixed Point Theory, Cambridge Studies in Advanced Mathematics. Volume 28. Cambridge University Press, Cambridge, UK; 1990:viii+244.View ArticleMATHGoogle Scholar
- Takahashi W: Nonlinear Functional Analysis. Yokohama Publishers, Yokohama, Japan; 2000:iv+276.MATHGoogle Scholar
- Lin P-K, Tan K-K, Xu HK: Demiclosedness principle and asymptotic behavior for asymptotically nonexpansive mappings. Nonlinear Analysis: Theory, Methods & Applications 1995,24(6):929–946. 10.1016/0362-546X(94)00128-5MathSciNetView ArticleMATHGoogle Scholar
- Martinez-Yanes C, Xu H-K: Strong convergence of the CQ method for fixed point iteration processes. Nonlinear Analysis: Theory, Methods & Applications 2006,64(11):2400–2411. 10.1016/j.na.2005.08.018MathSciNetView ArticleMATHGoogle Scholar
- Takahashi W: Weak and strong convergence theorems for families of nonexpansive mappings and their applications. Annales Universitatis Mariae Curie-Sklodowska. Sectio A 1997,51(2):277–292.MathSciNetMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.